Why Does A Depo Shot Have Side Effects?
It takes the body some time to adjust to a high dose of the synthetic hormone progestin when it is injected. There may be some side effects since this contraceptive pill has a long-lasting effect.
But as the shots become more frequent, you might experience less discomfort as your body gets used to the progestin’s presence. In addition, the side effects go away if you stop getting the shots.
One thing to keep in mind about the side effects is that they resemble the pregnancy symptoms.
If you experience any of the following after receiving the injection, do not become alarmed:
Quick fact After about a year of continuous use, 60% of the women who took the Depo shots have stopped having a period completely. This is safe, but may be mistaken for pregnancy (
It is acceptable as long as the side effects are only minor irritants. However, if they become severe, talk to your doctor. Related:
When To Call The Doctor?
Contact your doctor immediately if you experience:
If the doctor feels that the injection isn’t working for you, she may suggest an alternative to the depo shot. You may discuss the matter in detail with the doctor.
More questions from patients:
Your body will eventually return to how it was before you started using the shot once you stop using it. In addition, any negative effects from Depo will go away.
After the effects of your final shot wear off, it may take up to 10 months before your period returns and you are able to become pregnant. However, some women become pregnant quickly after stopping the shot; it is impossible to predict how long it will take for you. Therefore, even if your periods haven’t returned to normal yet, use another method of birth control if you stop using the shot but don’t want to become pregnant.
Everybody has a unique body, and it changes over time. Therefore, you can never be certain of how they will respond when the shot is fired. But over time, your body will adjust to not having the hormones from the shot, and any changes you may have noticed will disappear.
Consult your nurse or doctor if you have any concerns regarding the side effects of discontinuing the shot. They can assist you in feeling ready for the shot’s release.
How can we make this better? How can we make this information more useful?
How did this information help you? Please answer below. Are you human? (Sorry, we have to ask!).
Please dont check this box if you are a human. You’re the best! Thanks for your feedback. Thanks for your feedback.